Thunderstorm Wind, Wayne
- When
- June 4, 1:30 AM EST
- Where
- Wayne County, Parnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.867, -84.933
Two trees with diameters of about five inches were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 3, 10:38 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1138 PM EDT THU JUN 3 2004 .DISCUSSION... 0Z 500 MB ANALYSIS AND WV IMAGERY REVEAL RATHER STRONG UPPER LOW FOR EARLY JUNE OVER WESTERN KY WITH MOISTURE WORKING NORTH TO THE EAST OF THE LOW. SO FAR NOT MUCH IN THE WAY OF RAINFALL...EXCEPT FOR A FEW SHOWERS AND THUNDERSTORMS EARLY THIS MORNING THAT WERE SLOW MOVING AND PRODUCED ISOLATED RAINS OF 1 TO 1.5 INCHES. FORECAST SOUNDINGS INDICATE DEEP MOISTURE TOMORROW...WITH UPPER LOW PUSHING TO THE EAST. THIS COLD POOL ALOFT SHOULD STEEPEN MID LEVEL LAPSE RATES AND LEAD TO AT LEAST SOME THUNDER WITH LOCALLY HEAVY RAIN. STORM MOTION TOMORROW WILL BE RATHER SLOW (AROUND 10-15 KTS). MODELS INDICATE SFC LOW SHOULD DEVELOP OVER THE SOUTHERN APPALACHIANS AND PUSH NORTHEAST BY SAT. THE REGION SHOULD LIE IN THE DEFORMATION ZONE BY FRI PM AND FEEL THAT RAINFALL OF 1 TO 2.5 INCHES IN ABOUT 12 HRS IS POSSIBLE...ESPECIALLY OVER THE EASTERN 2/3 OF THE CWA WITH LOCALLY HIGHER AMOUNTS OF 3 TO 4 POSSIBLE. QPF MAX OF ETA AND GFS IS IN THAT RANGE. MODELS CONTINUE TO INDICATE HIGH QPF FOR LATE TONIGHT THROUGH TOMORROW EVENING AND HPC HAS PLACED THE CWA IN ISOLATED ERD. THIS IS RATHER UNFORTUNATE...GIVEN SATURATED SOIL FROM RECENT HEAVY RAINS. HAVE ISSUED A FLOOD WATCH FOR THE ENTIRE CWA UNTIL 8 PM ON FRIDAY. FLASH FLOODING AND LARGER STREAMS AND CREEKS ADJUSTED POPS BASED ON LATEST TRENDS FOR TONIGHT AND TOMORROW (RAISED) AND LOWERED IN THE SW ZONES FOR FRI NIGHT AND SAT. TAPERED POPS OFF A LITTLE EARLIER ON SAT BEHIND DEPARTING LOW. THIS ALSO BROUGHT POPS INTO BETTER AGREEMENT WITH SURROUNDING WFOS. && .PREV DISCUSSIONS... 610 PM EDT THU JUN 3 2004 20Z SFC ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY THROUGH SOUTHERN TENNESSEE. ON SATELLITE...A MASS OF CLOUDS ARE ROLLING THROUGH SOUTHERN KENTUCKY AND CENTRAL TENNESSEE AHEAD OF A LARGE SHORTWAVE TROUGH APPROACHING THE CENTRAL APPALACHIANS. UNSURPRISINGLY... SHOWERS AND THUNDERSTORMS HAVE AGAIN DEVELOPED NEARBY. SO FAR THESE ARE CONTENT TO MEANDER ALONG THE TENNESSEE BORDER...BUT THE TREND LOOKS LIKE THEY WILL DRIFT NORTHWARD INTO FAR SOUTHEAST KENTUCKY THIS EVENING. THE MODELS ARE NOW IN CAHOOTS DEEPENING THE SHORTWAVE AS IT CARVES THROUGH KENTUCKY TONIGHT. THIS THEN APPARENTLY WILL CLOSE OFF... WINTER STYLE...AND ONLY SLOWLY EXIT THE OHIO VALLEY BY SATURDAY EVENING. DESPITE THIS DRASTIC CHANGE...FIRST HINTED AT BY THE 06Z RUNS...THE MODELS ARE IN VERY GOOD AGREEMENT AND WILL BE FOLLOWED WITH THE MESOETA THE MODEL OF CHOICE DUE TO ITS BETTER RESOLUTION. THE BIG STORY THIS WEEK WILL BE THE CLOSED LOW AND THE RAINY COOL WEATHER IT BRINGS...BUT THE PATTERN LOOKS UNSETTLED RIGHT ON INTO THE EXTENDED. A RIDGE WILL REBUILD ACROSS THE SOUTHERN GULF COAST STATES ...BUT PLENTY OF LITTLE WAVES ROLLING ALONG THE NORTHERN EDGE OF THIS WILL CROSS THROUGH THE OHIO VALLEY TO START THE NEW WORK WEEK. THIS RIDGE THEN BUILDS WELL INTO THE OHIO VALLEY FOR A WARMER AND PROBABLY QUIETER MID TO LATE WEEK. SENSIBLE WEATHER WILL FEATURE A FEW SLOW MOVING THUNDERSTORMS CROSSING INTO FAR SOUTHEAST KENTUCKY THIS EVENING THAT COULD CAUSE MINOR FLOOD PROBLEMS OR POSSIBLY SMALL HAIL. THE THREAT OF HEAVY RAIN FROM THE SHOWERS AND THUNDERSTORMS AHEAD OF THE SHORTWAVE WILL ARRIVE RIGHT AROUND DAWN AND SPREADS THROUGH EAST KENTUCKY. BY MORNING A DEEPENING AREA OF LOW PRESSURE WILL BE FOUND JUST SOUTHEAST OF KENTUCKY ALONG THAT OLD FRONT. THIS WILL THEN STRENGTHEN AND SLOWLY RIDE NORTH AS IT BUILDS WITH THE INFLUX OF ENERGY FROM ABOVE. BY MIDDAY SATURDAY THE COMMA CLOUD FROM THIS LOW WILL BE SLOWLY RIDING THROUGH EAST KENTUCKY BRINGING BOUTS OF HEAVY RAIN...OCCASIONAL LIGHTNING AND MUCH COOLER TEMPERATURES. SHOULD THIS SYSTEM CONTINUE TO LOOK PROMISING A FLOOD WATCH MAY BE ISSUED LATER THIS EVENING OR WITH THE MORNING PACKAGE. THIS UNSEASONABLY POTENT AND COOL SYSTEM WILL EVENTUALLY PULL AWAY BY SATURDAY MORNING MAKING FOR A COOL DAY ON NORTH WINDS. OTHERWISE ...SATURDAY LOOKS TO BE A DRY DAY FOLLOWED BY MODERATING TEMPERATURES THROUGH MIDWEEK. HOWEVER...BY MONDAY...THE COLD FRONT LEFT BEHIND BY THIS DEEP LOW WILL START TO GET ACTIVE AND COULD PROVIDE EAST KENTUCKY WITH ADDITIONAL ROUNDS OF HEAVY RAIN FROM THUNDERSTORMS AND POSSIBLY A RENEWED THREAT FOR SEVERE WEATHER. BY THE MIDDLE OF THE WEEK...THOUGH...RIDGING ALOFT SHOULD BE ENOUGH TO CAP THE ACTIVITY OR AT THE VERY LEAST...ALLOW NO MORE THAN SCATTERED CONVECTION. MOS TEMPS HAVE COME IN APPROPRIATELY COOLER WITH A DEFINITE TREND HIGHER IN THE POPS. GOING ALONG WITH THIS AND ACTUALLY DEVIATED LITTLE FROM THE GFS MOS FOR HIGHS...FOR POPS UNDERCUT FOR NOW BUT WILL LIKELY HAVE TO RAISE THESE UP AS THIS SYSTEM BECOMES MORE CLEAR. AS FOR IFPS/NDFD GRIDS...POPULATED WITH THE MESOETA THROUGH 60 HOURS FOR TEMPS...DEW POINTS AND WINDS. THE TEMPS FROM THESE WERE A BIT AGGRESSIVE WITH THE RAIN COOLED AIR FOR HIGHS FRIDAY SO I TOOK THEM UP A BIT USING THE SHRINK STRETCH TOOL. SIMILARLY...I BUMPED UP TEMPS A TAD FOR SATURDAY AS WELL. THE REST OF THE GRIDS IN THE FIRST PART OF THE FORECAST HAD TO BE REWORKED TO BETTER COME IN LINE WITH THE DRASTIC MODEL AND HPC FORECAST CHANGE OVER THE NEXT 48 HOURS. AFTER THAT...THE REST WERE JUST TWEAKED TOWARD NDFD AND HPC CONSENSUS. && 1133 AM EDT THU JUN 3 2004 MADE ONLY MINOR CHANGES TO FIRST PERIOD OF FORECAST TO REMOVE MORNING WORDING AND MENTION OF FOG. HOWEVER...BASED ON 12Z MODEL DATA...WILL PROBABLY INCREASE POPS FOR LATE TONIGHT AND FRIDAY...PARTICULARLY THE 12Z-18Z PERIOD TOMORROW...IN EVENING ZONES. MESOETA HAS SURFACE LOW PRESSURE MOVING THROUGH NE TENNESSEE AND WESTERN VIRGINIA...WITH AN ACCOMPANYING 500 MB CLOSED LOW AND A DECENT VORT MAX MOVING ACROSS CENTRAL KENTUCKY. INSTABILITY IS MARGINAL AT BEST DURING THIS TIME...BUT SOUNDINGS INDICATE THAT ENOUGH LOW AND MIDLEVEL MOISTURE SHOULD BE PRESENT TO KICK OFF SOME SCATTERED SHOWERS...ESPECIALLY AFTER MIDLEVEL CAP BREAKS EARLY TOMORROW MORNING. MODEL CROSS SECTIONS ALSO DEPICTING A LARGE AREA OF GOOD VERTICAL MOTION FOR THE LATE MORNING AND AFTERNOON HOURS ACROSS EASTERN KENTUCKY...SO DECENT LIFT ASSOCIATED WITH PASSING LOW PRESSURE SYSTEM WILL ALSO BE AVAILABLE TO INITIATE SHOWER ACTIVITY. NOT LOOKING AT ANY WIDESPREAD THUNDERSTORM ACTIVITY AS IN THE PAST FEW DAYS...DUE TO LACK OF INSTABILITY...ALTHOUGH CANNOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO. && 601 AM EDT THU JUN 3 2004 LAST OF THE SHOWERS HAVE DEPARTED SOUTHEAST KY...AS THE COLD FRONT CONTINUES TO PUSH INTO TENNESSEE. ONCE AGAIN...MODELS ARE IN GOOD AGREEMENT FOR THE NEAR TERM. TODAY WILL BE DRY AND PLEASANT WITH PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES. WINDS WILL BE FROM THE NORTH TODAY...AS HIGH PRESSURE MOVES INTO THE GREAT LAKES. MOSTLY CLEAR SKIES ARE ON TAP TONIGHT...WITH PATCHY FOG DEVELOPING. A WEAK UPPER LOW PASSES OVER THE AREA ON FRIDAY...BRING PARTLY CLOUDY SKIES TO MOST OF THE AREA...MOISTURE WILL BE LIMITED WITH THIS SYSTEM...WENT WITH A SLIGHT CHANCE OF A SHOWER OVER THE HIGHER TERRAIN OF SE KY...WITH COLLABORATION. NIXED POPS FOR SATURDAY NIGHT WITH THE GFS BRINGING IN PRECIP ON SUNDAY...AS A WARM FRONT LIFTS NORTH...OTHERWISE LEFT THE EXTENDED ALONE. FOR TEMPS STAYED CLOSE TO GUIDANCE ONCE AGAIN...ALSO USED A RANGE FOR LOWS TO ACCOUNT FOR COOLER VALLEY TEMPS. && .JKL WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 8 PM FRI ENTIRE CWA. PELTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 555 PM EDT THU JUN 3 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 555 PM EDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW THUNDERSTORMS NEAR THE TENNESSEE BORDER COULD CONTAIN HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. LOCALIZED HEAVY RAIN WILL BE POSSIBLE TOWARD DAWN FROM SHOWERS AND THUNDERSTORMS...ESPECIALLY NEAR THE VIRGINIA AND TENNESSEE BORDERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED ON FRIDAY INTO FRIDAY NIGHT. HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE ON FRIDAY INTO FRIDAY EVENING AS AN AREA OF LOW PRESSURE TRACKS NORTHEAST ALONG THE APPALACHIANS AND TRANSPORTS ABUNDANT ATLANTIC AND GULF OF MEXICO MOISTURE INTO THE REGION. IF WIDESPREAD HEAVY RAIN MATERIALIZES... SIGNIFICANT RISES WOULD BE POSSIBLE ON THE LARGER CREEKS AND STREAMS AS WELL ON THE KENTUCKY...LICKING...CUMBERLAND AND BIG SANDY RIVERS. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PELTON
The Louisville radar (KLVX), 152 km away, was scanning. The volume nearest the first event began at 06:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees with diameters of about five inches were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406481.